MAUDE Adverse Event Report: COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; KNW INSTRUMENT, BIOPSY

COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; KNW INSTRUMENT, BIOPSY
Model Number N/A
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date received by manufacturer: the physical evaluation of the returned device confirmed a reportable failure mode.Further investigation details are forthcoming.Pma/510(k) #: k973565.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was originally reported the stylet and needle from a quick-core coaxial biopsy needle set "is not opened".The device was selected for use in an omental biopsy.The device was tested prior to patient contact and "could not be removed".Due to a lack of inventory of the device, the procedure was rescheduled for the next morning.The device did not make patient contact.On 29-jan-2019 the device was returned to aid in the investigation.The physical evaluation of the returned device confirmed a reportable failure mode.Further investigation details are forthcoming.As reported, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturing instructions, quality control, and specifications of the device, as well as a visual inspection, functional test, and supplier investigation, were conducted during the investigation.The device inspection found the trocar stylet and cannula were able to be disconnected with greater hand force than normal.No damage was noted to either device and the threads appeared normal.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.The supplier provided component reviewed relevant lot records and determined that no conclusion could be made at this time to account for the difficulty experienced by the user facility.Based on the information provided, the examination of the returned product, and the results of the investigation, cook has concluded that a quality control deficiency contributed to this incident.Appropriate measures are being conducted to address this failure mode.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
QUICK-CORE COAXIAL BIOPSY NEEDLE SET
Common Device Name
KNW INSTRUMENT, BIOPSY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8306983
Report Number1820334-2019-00117
Device Sequence Number19098599
Product Code KNW
UDI-Device Identifier00827002270169
UDI-Public(01)00827002270169(17)230228(10)8632885
Combination Product (Y/N)N
Initial Reporter CountryIN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model NumberN/A
Device Catalogue NumberQCS-18-9.0-10T
Device Lot Number8632885
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2019
Initial Date Received by Manufacturer 01/09/2019
Supplement Date Received by Manufacturer02/08/2019
Initial Report FDA Received Date02/05/2019
Supplement Report FDA Received Date02/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1